MAUDE Adverse Event Report: ARTHREX, INC. UCL INTERNAL BRACE IMPLANT SYSTEM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. UCL INTERNAL BRACE IMPLANT SYSTEM; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number UCL INTERNAL BRACE IMPLANT SYSTEM
Health Effect - Clinical Codes Foreign Body In Patient (2687); Insufficient Information (4580)
Date of Event 01/12/2023
Type of Reportable Event Malfunction
Event or Problem Description
On 1/12/2023, it was reported by a sales representative via phone that one of the peek swivelock anchors from an ar-7715 ucl internal brace implant system, broke during insertion, the other implanted successfully.Surgeon removed all the broken fragments.Another ar-7715 kit was opened, in which one of the peek swivelock anchors broke again and the other was implanted.All broken fragments were retrieved and an ar-2325bcc biocomposite swivelock was opened, but this one too broke during insertion.Case was completed by removing all broken fragments and using the combination of the peek swivelocks from the kits and additional sutures.This was discovered during an elbow ucl repair procedure on (b)(6) 2023.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause(s) for the reported failure can be attributed to user error, improper bone preparation, misaligned insertion, or excessive forces through leveraging/prying the device.

Brand Name
UCL INTERNAL BRACE IMPLANT SYSTEM
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key16263616
Report Number1220246-2023-06186
Device Sequence Number14672716
Product Code MAI
UDI-Device Identifier00888867220980
UDI-Public00888867220980
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K101823
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUCL INTERNAL BRACE IMPLANT SYSTEM
Device Catalogue NumberAR-7715
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/12/2023
Supplement Date Received by Manufacturer07/29/2024
Initial Report FDA Received Date01/30/2023
Supplement Report FDA Received Date08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown